MAUDE Adverse Event Report: PHILIPS NORTH AMERICA LLC FETAL SPIRAL ELECTRODE

PHILIPS NORTH AMERICA LLC FETAL SPIRAL ELECTRODE
Model Number 989803137631
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Codes Abrasion (1689); Needle Stick/Puncture (2462)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The customer reported that the fetal spiral electrode was placed onto the patient and was not able to remove it.The device was reported to be in use on a patient, and the patient suffered a skin injury.
 
Additional Manufacturer Narrative
The device was returned to philips for evaluation.Philips then sent the fetal scalp electrode to the manufacture for evaluation.The manufacture stated that visual inspection of the device discovered no defects or damage to the device.The device was torque tested and was found to meet the device specification.No needles were found to be bent or deformed after removal.Following delivery, the fse was attempted to be removed from the scalp of the infant.The cord was cut and unraveled in attempt at removal.It was noted that the spiral tip was retained in the scalp and immediately removed by pediatrician using sterile technique.
 
Event or Problem Description

Brand Name
FETAL SPIRAL ELECTRODE
Common Device Name
FETAL SPIRAL ELECTRODE
Manufacturer (Section D)
PHILIPS NORTH AMERICA LLC
3000 minuteman road
andover MA 01810
Manufacturer (Section G)
PHILIPS NORTH AMERICA LLC
3000 minuteman road
andover MA 01810
Manufacturer Contact
tara mackinnon
222 jacobs st
cambridge, MA 02141
6172455900
MDR Report Key13179260
Report Number1218950-2022-00010
Device Sequence Number20047884
Product Code HGP
UDI-Device Identifier20884838007431
UDI-Public20884838007431
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K030691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number989803137631
Device Catalogue Number989803137631
Device Lot Number193835
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer12/09/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown